Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 7, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 7, 2005, 5:59 PM CDT for Panola County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2005, 5:59 PM CDT (22:59 UTC)
- Expired
- Jun 7, 2005, 8:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Panola County, TX
The radar
The Shreveport radar (KSHV), 59 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 547 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 072302 FFWSHV TXC365-080100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 559 PM CDT TUE JUN 7 2005 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... PANOLA COUNTY IN NORTHEAST TEXAS * UNTIL 800 PM CDT * AT 557 PM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. THE AREA OF MOST CONCENTRATED HEAVY DOWNPOURS HAVE OCCURRED BETWEEN CARTHAGE...CLAYTON...AND FAIRPLAY...ALONG HIGHWAYS 79 AND 315... WHERE TWO TO THREE INCHES OF RAIN HAVE FALLEN DURING THE PAST HOUR. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES WITHIN THE NEXT HOUR ARE POSSIBLE IN THE WARNED AREA DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD WARNING FOR... PANOLA COUNTY IN NORTHEAST TEXAS UNTIL 800 PM CDT. LAT...LON 3212 9458 3200 9423 3229 9408 3233 9442 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 2:48 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 7, 2:48 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 248 PM CDT TUE JUN 7 2005 .DISCUSSION... WEAK DIFLUENCE OVER EAST TX AND WESTERN LA MAY HELP TO CONTINUE SEA BREEZE EFFECT CONVECTION BEYOND SUNSET OVER NORTH CENTRAL LOUISIANA THIS EVENING. OTHERWISE AFTER MIDNIGHT A FAIRLY QUIET NIGHT IS EXPECTED. ON WEDNESDAY AND THURSDAY...WEAK SHORT WAVES WILL MOVE OVER THE AREA ON BOTH AFTERNOONS...TRIGGERING ADDTIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS...MAINLY OVER THE EAST HALF OF THE FOUR STATE AREA. BY SATURDAY AND SUNDAY...ONLY A SLIGHT CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS IS EXPECTED. DRY CONDITIONS SHOULD RETURN TO THE FOUR STATE AREA MONDAY AND TUESDAY OF NEXT WEEK AS HIGH PRESSURE ALOFT BUILDS JUST TO THE WEST OF THE AREA. TEMPERATURES WILL BE PERSISTENT THROUGH THE WEEK...WITH A SLIGHT WARM UP EXPECTED MONDAY AND TUESDAY...AS THE HIGH PRESSURE BUILDS IN. && .PRELIMINARY POINT TEMPS/POPS... SHV 72 91 73 92 / 30 30 30 30 MLU 71 90 72 89 / 40 50 40 50 DEQ 69 90 69 89 / 20 20 20 20 TXK 70 90 72 91 / 30 30 30 30 ELD 70 90 71 90 / 30 30 30 30 TYR 73 92 74 92 / 20 20 20 20 GGG 72 92 73 92 / 20 20 20 20 LFK 73 92 74 93 / 20 30 30 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24/03
Hazardous weather outlook, Jun 7, 12:00 PM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE JUN 7 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-081100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE COMBINATION OF THE SEA BREEZE AND DAYTIME HEATING WILL PRODUCE SCATTERED THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND EVENING. A FEW OF THE THUNDERSTORMS MAY PRODUCE LARGE HAIL TO THE SIZE OF ONE INCH IN DIAMETER...AND DAMAGING WINDS. HEAVY RAINFALL MAY OCCUR IN ISOLATED LOCATIONS. THE ACTIVITY SHOULD BEGIN TO DISSIPATE DURING THE LATE EVENING HOURS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... AFTERNOON AND EVENING SEA BREEZE THUNDERSTORMS WILL BE POSSIBLE THROUGH AT LEAST THURSDAY ACROSS SOUTHERN PORTIONS OF THE FOUR STATE REGION...MAINLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA. BRIEF LOCALLY HEAVY RAINFALL AND STRONG WIND GUSTS WILL BE POSSIBLE WITH ANY ISOLATED SEVERE THUNDERSTORM THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS SHOULD NOT BE NEEDED TODAY OR TONIGHT. 24/03
In the hours before
Local storm report, Jun 7, 4:05 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
405 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG NATCHEZ 31.67N 93.05W
06/06/2005 NATCHITOCHES LA CO-OP OBSERVER
TREES AND POWER LINES DOWN. 6 MOBILE HOMES DAMAGED.
&&
22Local storm report, Jun 7, 4:10 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SHREVEPORT LA
410 PM CDT TUE JUN 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
617 PM DOWNBURST BULLARD 32.14N 95.32W
06/06/2005 CHEROKEE TX FIRE DEPT/RESCUE
SEVERAL TREES UPROOTED...POWER LINES DOWN...TIN ROOFS
RIPPED OFF OUTBUILDINGS...AND TWO BARNS BLOWN DOWN.
&&The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:40 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 40 min |
| Jun 6, 8:01 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 59 min |
| Jun 7, 1:06 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 25 min |
| Jun 7, 5:21 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 39 min |
| Jun 7, 6:07 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 53 min |
| Jun 7, 6:26 PM CDT | Severe Thunderstorm Warning | SHV | Upshur | 49 min |
| Jun 7, 6:36 PM CDT | Severe Thunderstorm Warning | SHV | Rusk, Shelby | 39 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.